Fixed drug reaction
|Fixed drug reaction|
|Other names||Drug eruption|
Fixed drug reactions, are common and so named because they recur at the same site with each exposure to a particular medication. Medications inducing fixed drug eruptions are usually those taken intermittently.
Signs and symptoms
A painful and itchy reddish/purple patch of skin that occurs in the same location with repeated exposures to the culprit drug is the classic presentation of a fixed drug reaction. The lips, genitals, and hands are often involved.
Medications that are commonly implicated as a cause of fixed drug eruptions include the following:
- NSAIDs (e.g., ibuprofen, etoricoxib, naproxen)
- Drug eruption
- List of cutaneous conditions
- List of human leukocyte antigen alleles associated with cutaneous conditions
- Stevens–Johnson syndrome
- James, William; Berger, Timothy; Elston, Dirk (2005). Andrews' Diseases of the Skin: Clinical Dermatology (10th ed.). Saunders. p. 127. ISBN 978-0-7216-2921-6.
- Vidal, Carmen; Pérez-Carral, Celsa; Armisén, Margarita; Prieto, Azucena (1998). "Nonpigmenting Fixed Drug Eruption due to Pseudoephedrine". Annals of Allergy, Asthma & Immunology. 80 (4): 309–10. doi:10.1016/S1081-1206(10)62974-2. PMID 9564979.